Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 20, 2022, 2:28 PM MST for 6 counties in Arizona. It took effect at Apr 22, 2022, 11:00 AM MST. It was in force for 9 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2022, 2:28 PM MST (21:28 UTC)
- In effect from
- Apr 22, 2022, 11:00 AM MST
- Expired
- Apr 22, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 1:03 PM MST | NON-TSTM WND GST 62 | 34 Ssw Duncan, AZ | ARIZONA DEPARTMENT OF TRANSPORTATION MESONET STATION AZT16 NEAR SAN SIMON ON INTERSTATE 10 MEASURED A WIND GUST OF 62 MPH. |
| Apr 22, 1:03 PM MST | NON-TSTM WND GST 69 | 10 S Clifton, AZ | GUTHRIE RAWS QGTA3 MEASURED A WIND SPEED OF 40 MPH GUSTING 69 MPH. |
| Apr 22, 2:50 PM MST | NON-TSTM WND GST 67 | 34 Ese Willcox, AZ | MESONET STATION ASCN CHIRICAHUA NATIONAL MONUMENT 1. |
| Apr 22, 3:37 PM MST | NON-TSTM WND GST 59 | 33 Ese Willcox, AZ | MESONET STATION QCHA3 HEADQUARTERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4328 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547 WWUS85 KTWC 202128 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 228 PM MST Wed Apr 20 2022 AZZ150>154-211100- /O.NEW.KTWC.FW.W.0009.220422T1800Z-220423T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 228 PM MST Wed Apr 20 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR LOW HUMIDITY...STRONG WINDS AND VERY HIGH FIRE DANGER RATINGS FOR EASTERN FIRE WEATHER ZONE 150, AND MOST OF ZONES 151, 152, 153, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Friday. * AFFECTED AREA...Eastern Fire weather zone 150, and most of Fire weather zones 151, 152, 153 and 154. * TIMING...From 11 AM MST Friday morning to 8 PM MST Friday evening. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Meyer Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
684 WWUS85 KTWC 210929 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 229 AM MST Thu Apr 21 2022 AZZ150>154-212300- /O.CON.KTWC.FW.W.0009.220422T1800Z-220423T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 229 AM MST Thu Apr 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR LOW HUMIDITY...STRONG WINDS AND A VERY HIGH FIRE DANGER RATING FOR EASTERN FIRE WEATHER ZONE 150, AND MOST OF ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Eastern Fire weather zone 150, and most of Fire weather zones 151, 152, 153 and 154. * TIMING...From 11 AM MST Friday morning to 8 PM MST Friday evening. * WINDS...Southwest winds 20 to 30 mph with gusts to 45 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
426 WWUS85 KTWC 212138 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 238 PM MST Thu Apr 21 2022 AZZ150>154-221100- /O.CON.KTWC.FW.W.0009.220422T1800Z-220423T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 238 PM MST Thu Apr 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR LOW HUMIDITY...STRONG WINDS AND A VERY HIGH FIRE DANGER RATING FOR EASTERN FIRE WEATHER ZONE 150, AND MOST OF ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Eastern Fire weather zone 150, and most of Fire weather zones 151, 152, 153 and 154. * TIMING...From 11 AM MST Friday morning to 8 PM MST Friday evening. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
785 WWUS85 KTWC 220926 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 226 AM MST Fri Apr 22 2022 AZZ150>154-230300- /O.CON.KTWC.FW.W.0009.220422T1800Z-220423T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 226 AM MST Fri Apr 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR LOW HUMIDITY...STRONG WINDS AND A VERY HIGH FIRE DANGER RATING FOR EASTERN FIRE WEATHER ZONE 150, AND MOST OF ZONES 151, 152, 153, AND 154... * AFFECTED AREA...Eastern Fire weather zone 150, and most of Fire weather zones 151, 152, 153 and 154. * TIMING...From 11 AM MST this morning to 8 PM MST this evening. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * RELATIVE HUMIDITY...8 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
018 WWUS85 KTWC 230302 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 802 PM MST Fri Apr 22 2022 AZZ150>154-230415- /O.EXP.KTWC.FW.W.0009.000000T0000Z-220423T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 802 PM MST Fri Apr 22 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS, LOW RH, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... 20-foot winds are diminishing with RH rising above critical fire weather thresholds, therefore the Red Flag Warning will be allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 20, 2:30 AM MST, 11 hours 58 minutes earlier.
Area forecast discussion, Apr 20, 2:30 AM MST, 11 hours 58 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 230 AM MST Wed Apr 20 2022 .SYNOPSIS...Dry and breezy at times, with temperatures well above average through Thursday. A passing storm system will bring strong gusty winds Friday and push temperatures back down to near or below average to end the week. Dry and warmer again early next week. && .DISCUSSION...Zonal flow will continue over the area today into early Thursday before becoming SWLY in advance of next Pacific weather system which will impact the area on Friday. High temperatures today and Thursday, depending on location, will be 2 to 8 degrees above normal. Afternoon breeziness today and Thursday afternoon with strong gusty winds and fire weather concerns returning to the area on Friday. See fire weather section below for further details. Cooler temperatures Friday through Sunday with the coolest day in the next 7 days being Saturday. High temperatures warm back up early next week under building ridge. && .AVIATION...Valid through 21/12Z. Clear skies/SKC conditions to a FEW clouds AOA 20k ft MSL thru the forecast period. SFC wind generally less than 12 kts (except in the vicinity of KALK) thru 20/17Z, then increasing SFC wind. SWLY/WLY SFC wind at 14-20 kts and gusts to near 30 kts between 20/19Z and 21/02Z, with the strongest SFC wind east of KTUS. Decreasing SFC wind aft 21/02Z and SFC wind less than 12 kts by 21/05Z. SFC wind in the vicinity of KALK, SWLY at 17-22 kts and gusts to around 30 kts thru 21/04Z, then slowly diminishing. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Very dry conditions are expected for much of the next week, with afternoon RH values dropping below critical levels each day. There will be slight increase in moisture on Friday, but RH values will still lower into the 10-15 percent range as opposed to the single digits the other days. Overnight recoveries will be poor through Friday, then improve some on Saturday and Sunday morning before drying out again. Breezy conditions are expected this afternoon and Thursday afternoon, with strong and gusty winds returning Friday. Critical fire weather conditions may be met or exceeded Friday across southeast Arizona. Breezy afternoon conditions then persist east of Tucson on Saturday, with lighter winds Sunday. Above normal high temperatures will continue through Thursday, with cooler readings Friday through the weekend as high temperatures fall below normal Friday and Saturday. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.